Alert archive / California / Wind Advisories in 2011
Wind Advisory 65, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Nov 4, 2011, 8:54 PM PDT for Los Angeles County, California. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2011, 8:54 PM PDT (03:54 UTC)
- Expired
- Nov 5, 2011, 3:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 03:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 3.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 480 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -116 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
468 WWUS76 KLOX 050354 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 854 PM PDT FRI NOV 4 2011 ...FROST ADVISORIES ACROSS THE ANTELOPE VALLEY...CUYAMA VALLEY...AND INTERIOR VALLEYS OF SAN LUIS OBISPO COUNTY... ...GUSTY NORTHERLY WINDS ACROSS SANTA BARBARA COUNTY AND SANTA CLARITA VALLEY... .COLD AIR BEHIND TODAYS STORM WILL SETTLE ACROSS THE AREA OVERNIGHT WITH TEMPERATURES DROPPING INTO THE 20S ACROSS WIND SHELTERED PORTIONS OF INTERIOR SAN LUIS OBISPO COUNTY...THE CUYAMA VALLEY...AND THE ANTELOPE VALLEY. GUSTY NORTHERLY WINDS HAVE ALSO DEVELOPED ACROSS PORTIONS OF THE SOUTHLAND TONIGHT IN THE WAKE OF TODAYS STORM SYSTEM. CAZ088-051000- /O.NEW.KLOX.WI.Y.0065.111105T0354Z-111105T1000Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 854 PM PDT FRI NOV 4 2011 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT SATURDAY. * WINDS...NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH. * TIMING...GUSTY WINDS WILL CONTINUE THROUGH THE NIGHT...DIMINISHING LATE. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES...IMPACTING HIGHWAYS 5 AND 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. && $$ CAZ039-051000- /O.NEW.KLOX.WI.Y.0065.111105T0354Z-111105T1000Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA 854 PM PDT FRI NOV 4 2011 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT SATURDAY. * WINDS...NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH BELOW PASSES AND CANYONS. * TIMING...GUSTY WINDS WILL CONTINUE THROUGH THE NIGHT...DIMINISHING LATE. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES...IMPACTING HIGHWAYS 101 AND 154. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. && $$ CAZ052-051000- /O.NEW.KLOX.WI.Y.0065.111105T0354Z-111105T1000Z/ SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 854 PM PDT FRI NOV 4 2011 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT SATURDAY. * WINDS...NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH THROUGH PASSES AND CANYONS. * TIMING...GUSTY WINDS WILL CONTINUE THROUGH THE NIGHT...DIMINISHING LATE. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES...IMPACTING HIGHWAY 154. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. && $$ CAZ037-038-051200- /O.CON.KLOX.FR.Y.0008.111105T1000Z-111105T1600Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO...CUYAMA 854 PM PDT FRI NOV 4 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT SATURDAY... * TEMPERATURES...WILL DROP BELOW FREEZING AFTER 3 AM SATURDAY AND FALL INTO THE UPPER 20S FOR 3 TO 5 HOURS IN WIND SHELTERED LOCATIONS. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PATCHES OF ICE ON THE ROAD WILL MAKE DRIVING HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AFFECTED AREAS CAN EXPECT AT LEAST TWO HOURS OF SUBFREEZING TEMPERATURES BETWEEN 28 AND 32 DEGREES... WITH POSSIBLE DAMAGE TO CROPS AND TENDER VEGETATION. MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE CROPS AND VULNERABLE ANIMALS SHOULD BE KEPT INDOORS IN A BARN OR SIMILAR STRUCTURE. && $$ CAZ059-051200- /O.CON.KLOX.FR.Y.0008.111105T1000Z-111105T1600Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 854 PM PDT FRI NOV 4 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT SATURDAY... * TEMPERATURES...WILL DROP BELOW FREEZING AFTER 3 AM SATURDAY AND FALL INTO THE UPPER 20S FOR 3 TO 5 HOURS IN WIND SHELTERED LOCATIONS. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PATCHES OF ICE ON THE ROAD WILL MAKE DRIVING HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AFFECTED AREAS CAN EXPECT AT LEAST TWO HOURS OF SUBFREEZING TEMPERATURES BETWEEN 28 AND 32 DEGREES... WITH POSSIBLE DAMAGE TO CROPS AND TENDER VEGETATION. MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE CROPS AND VULNERABLE ANIMALS SHOULD BE KEPT INDOORS IN A BARN OR SIMILAR STRUCTURE. && $$ GOMBERG
1 follow-up statement
339 WWUS76 KLOX 050955 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 255 AM PDT SAT NOV 5 2011 ...FROST ADVISORIES ACROSS THE ANTELOPE VALLEY...CUYAMA VALLEY... AND INTERIOR VALLEYS OF SAN LUIS OBISPO COUNTY... ...WIND ADVISORIES ALLOWED TO EXPIRE... .COLD AIR BEHIND SATURDAY'S STORM WILL RESULT IN WIDESPREAD SUB-FREEZING TEMPERATURES ACROSS WIND SHELTERED AREAS OF INTERIOR SAN LUIS OBISPO COUNTY...THE CUYAMA VALLEY AND THE ANTELOPE VALLEY. BASED ON THE LATEST SURFACE OBSERVATIONS...THE GUSTY NORTHERLY WINDS HAD DIMINISHED ACROSS THE AREA. THEREFORE...ALL WIND ADVISORIES WILL BE ALLOWED TO EXPIRE. ALTHOUGH WIND ADVISORIES ARE NO LONGER IN EFFECT...LOCALLY GUSTY NORTHERLY WINDS WILL STILL CONTINUE THROUGH THIS AFTERNOON. CAZ088-051100- /O.EXP.KLOX.WI.Y.0065.000000T0000Z-111105T1000Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 255 AM PDT SAT NOV 5 2011 ...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... THE LATEST SURFACE OBSERVATIONS INDICATE THE GUSTY NORTHERLY WINDS HAD DIMINISHED IN COVERAGE AND INTENSITY. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. ALTHOUGH THE ADVISORY IS NO LONGER IN EFFECT...LOCALLY GUSTY NORTHERLY WINDS CAN STILL BE EXPECTED THROUGH THIS AFTERNOON. $$ CAZ039-051100- /O.EXP.KLOX.WI.Y.0065.000000T0000Z-111105T1000Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA 255 AM PDT SAT NOV 5 2011 ...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... THE LATEST SURFACE OBSERVATIONS INDICATE THE GUSTY NORTH ERL WINDS HAD DIMINISHED IN COVERAGE AND INTENSITY. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. ALTHOUGH THE ADVISORY IS NO LONGER IN EFFECT...LOCALLY GUSTY NORTHERLY WINDS CAN STILL BE EXPECTED THROUGH THIS AFTERNOON. $$ CAZ052-051100- /O.EXP.KLOX.WI.Y.0065.000000T0000Z-111105T1000Z/ SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 255 AM PDT SAT NOV 5 2011 ...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... THE LATEST SURFACE OBSERVATIONS INDICATE THE GUSTY NORTH ERL WINDS HAD DIMINISHED IN COVERAGE AND INTENSITY. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. ALTHOUGH THE ADVISORY IS NO LONGER IN EFFECT...LOCALLY GUSTY NORTHERLY WINDS CAN STILL BE EXPECTED THROUGH THIS AFTERNOON. $$ CAZ037-038-051600- /O.CON.KLOX.FR.Y.0008.111105T1000Z-111105T1600Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO...CUYAMA 255 AM PDT SAT NOV 5 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * TEMPERATURES...TEMPERATURES WILL DROP INTO THE UPPER 20S EARLY THIS MORNING IN WIND SHELTERED AREAS. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PATCHES OF ICE ON THE ROAD WILL MAKE DRIVING HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AFFECTED AREAS CAN EXPECT AT LEAST TWO HOURS OF SUBFREEZING TEMPERATURES BETWEEN 28 AND 32 DEGREES... WITH POSSIBLE DAMAGE TO CROPS AND TENDER VEGETATION. MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE CROPS AND VULNERABLE ANIMALS SHOULD BE KEPT INDOORS IN A BARN OR SIMILAR STRUCTURE. && $$ CAZ059-051600- /O.CON.KLOX.FR.Y.0008.111105T1000Z-111105T1600Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 255 AM PDT SAT NOV 5 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * TEMPERATURES...TEMPERATURES WILL DROP INTO THE UPPER 20S EARLY THIS MORNING IN WIND-SHELTERED AREAS. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PATCHES OF ICE ON THE ROAD WILL MAKE DRIVING HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AFFECTED AREAS CAN EXPECT AT LEAST TWO HOURS OF SUBFREEZING TEMPERATURES BETWEEN 28 AND 32 DEGREES... WITH POSSIBLE DAMAGE TO CROPS AND TENDER VEGETATION. MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE CROPS AND VULNERABLE ANIMALS SHOULD BE KEPT INDOORS IN A BARN OR SIMILAR STRUCTURE. && $$ RAT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Nov 4, 8:30 PM PDT, 24 minutes earlier.
Area forecast discussion, Nov 4, 8:30 PM PDT, 24 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 830 PM PDT FRI NOV 4 2011 .SYNOPSIS... THE COLD PACIFIC STORM IS EXITING THE AREA TONIGHT...WITH SOME RESIDUAL SNOW SHOWERS CONTINUING IN THE MOUNTAINS. THE NEXT STORM SYSTEM IS EXPECTED TO BRING LIGHT PRECIPITATION FROM SATURDAY NIGHT INTO SUNDAY. ANOTHER STORM SYSTEM IS POSSIBLE LATE NEXT WEEK. THE TEMPERATURES OVER THE WEEKEND WILL BE MORE WINTER-LIKE WITH A WARMING TREND EARLY TO MIDDLE OF NEXT WEEK. && .SHORT TERM (TONIGHT-MON)...COLD PACIFIC STORM BROUGHT RAIN AND MOUNTAIN SNOW TO MUCH OF THE AREA TODAY. SOME ISOLATED CONVECTION BROUGHT BRIEF HEAVY DOWNPOURS AND SMALL HAIL TO PORTIONS OF THE SOUTHLAND INTO THE EARLY EVENING HOURS. CURRENT RADAR SHOWING MOST OF THE PRECIPITATION HAS NOW SHIFTED SOUTHWARD INTO SAN DIEGOS FORECAST AREA. RAINFALL AMOUNTS GENERALLY RANGED BETWEEN .10 AND .50 INCHES TODAY...WITH SOME LOCALLY HIGHER AMOUNTS IN THE FOOTHILLS AND MOUNTAINS OF LOS ANGELES COUNTY. HIGHEST SNOWFALL AMOUNTS OBSERVED IN OUR AREA CAME FROM BIG PINES AT 5 INCHES...AND WRIGHTWOOD AT 4 INCHES. FOR THE OVERNIGHT HOURS...THERE ARE A FEW WEATHER CONCERNS ACROSS OUR REGION. FIRST...RESIDUAL SNOW SHOWERS WILL BE POSSIBLE FOR THE NORTH FACING MOUNTAINS...INCLUDING INTERSTATE 5 NEAR THE GRAPEVINE. SNOW LEVELS ARE CURRENTLY RUNNING BETWEEN 3500 AND 4000 FEET. IN ADDITION TO THE THREAT OF SNOW SHOWERS...THERE WILL BE STRONG NORTHWEST WINDS...ESPECIALLY THROUGH THE INTERSTATE 5 CORRIDOR...WHICH COULD SEE GUSTS OVER 50 MPH. DUE TO THE COMBINATION OF SNOW SHOWERS...GUSTY WINDS...AND ICY ROADWAYS...A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES TONIGHT. THE SURGE OF NORTHERLY WINDS BEHIND THIS UPPER TROUGH WILL ALSO IMPACT THE PASSES AND CANYONS OF SANTA BARBARA COUNTY...AS WELL AS THE SANTA CLARITA VALLEY...SANTA MONICA MOUNTAINS...AND SAN FERNANDO VALLEY. WITH EVENING UPDATE...WILL BE ISSUING A WIND ADVISORY FOR THE SANTA CLARITA VALLEY...WHICH COULD SEE SOME GUSTS OVER 40 MPH TONIGHT. ANOTHER SHORT TERM CONCERN WILL BE COLD TEMPERATURES TONIGHT ACROSS WIND PROTECTED AREAS. FROST ADVISORIES IN EFFECT FOR LATER TONIGHT ACROSS THE ANTELOPE VALLEY...CUYAMA VALLEY...AND INTERIOR VALLEYS OF SLO COUNTY. ALL OF THESE AREAS COULD SEE AREAS OF FROST WITH SUB-FREEZING TEMPERATURES. *** FROM PREVIOUS DISCUSSION *** DRY WEATHER SATURDAY AND A LITTLE WARMER, BUT STILL SEVERAL DEGREES BELOW NORMAL. MODELS HAVE CHANGED LITTLE WITH REGARD TO THE SECOND SYSTEM COMING IN LATE SATURDAY NIGHT AND SUNDAY. GFS REMAINS 3-6 HOURS FASTER AND BOTH BRING AT LEAST VERY LIGHT MEASURABLE PRECIP AMOUNTS TO THE AREA SO A HIGH POP BUT LOW QPF EVENT. NOT QUITE AS MUCH COLD AIR WITH THIS ONE SO SNOW LEVELS NOT QUITE AS LOW. TIMING SIMILAR TO TODAY'S SYSTEM, PERHAPS A LITTLE EARLIER IN THE DAY, WITH SHOWERS TAPERING OFF IN THE AFTERNOON AND EARLY EVENING. ANOTHER COLD MORNING MONDAY WITH LIKELY ANOTHER ROUND OF FROST ADVISORIES OR FREEZE WARNINGS FOR THE SAME AREAS AS TONIGHT. THEN WARMER MONDAY BUT STILL 5-10 DEGREES BELOW NORMAL FOR COAST AND VALLEYS AND 10-20 DEGREES BELOW NORMAL FOR THE MTNS AND ANTELOPE VALLEY. .LONG TERM (TUE-FRI)...THE WARMING TREND WILL CONTINUE THROUGH MID WEEK AS THE GFS IS NOW SLOWING DOWN THE ARRIVAL OF THE NEXT TROF. THE ECMWF CONTINUES TO INDICATE A MUCH STRONGER RIDGE OVER THE AREA AND WARMER TEMPS, BUT THIS IS LARGELY BECAUSE OF THE DIFFERENCES IN THE HANDLING OF THE NEXT UPPER LOW. THE CURRENT FORECAST IS SOMEWHAT OF A BLEND BETWEEN THE TWO, WARMER THAN THE GFS BUT COOLER THAN THE ECMWF. POPS HAVE BEEN REMOVED THROUGH THURSDAY. BUT KEPT IN LOW POPS FOR FRIDAY IN CASE THE FASTER GFS SOLUTION IS CORRECT. GIVEN THE TRENDS THE LAST COUPLE DAYS IT WOULD SEEM THAT SLOWER IS BETTER, AND THUS PRECIP PROBABLY HOLDING OFF UNTIL NEXT WEEKEND, BUT HARD TO SAY THIS FAR OUT. OVERALL, THE MAJORITY OF THE PERIOD SHOULD BE QUITE PLEASANT WITH NEAR TO ABOVE NORMAL HIGHS AND CLEAR SKIES. && .AVIATION...05/0325Z. SHOWER ACTIVITY EXITING THE REGION. NORTHERLY FLOW DEVELOPING BEHIND UPPER TROUGH WILL BRING CLEARING TREND TONIGHT...ALONG WITH SOME GUSTY NORTHERLY WINDS AT KSBA...KVNY...AND KLAX. ALL OF THESE LOCATIONS WILL BE VULNERABLE TO LLWS CONCERNS...ESPECIALLY KSBA AND KVNY. GUSTY WEST TO NORTHWEST WINDS AT KPMD AND KWJF EXPECTED TO DIMINISH LATER TONIGHT. KLAX...VFR CONDITIONS EXPECTED THROUGH PERIOD. NORTHERLY WINDS EXPECTED TO INCREASE IN NEXT COUPLE OF HOURS...WITH POSSIBLE GUSTS AS HIGH AS 20 KNOTS. ALSO POSSIBILITY OF LLWS CONCERNS THROUGH 10Z. NORTHERLY WINDS SHOULD BE SHORT LIVED...DISSIPATING BY EARLY SATURDAY MORNING. KBUR...VFR CONDITIONS EXPECTED THROUGH PERIOD. NORTHWEST WINDS GENERALLY UNDER 10 KT EXPECTED TONIGHT. && .LOX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY (SEE LAXWSWLOX). FROST ADVISORY (SEE LAXNPWLOX). WIND ADVISORY (SEE LAXNPWLOX). GALE WARNING (SEE LAXMWWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...GOMBERG/WOFFORD AVIATION...GOMBERG SYNOPSIS...SETO WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Nov 4, 2:08 PM PDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 208 PM PDT FRI NOV 4 2011 CAZ034>041-044>046-051>054-059-087-088-547-548-051300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 208 PM PDT FRI NOV 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY SCATTERED SHOWERS WILL TAPER OFF THIS EVENING...WITH SHOWERS LINGERING ACROSS NORTH-FACING SLOPES TONIGHT. SNOW LEVELS WILL DROP TO AROUND 4500 FEET THIS AFTERNOON...AND DOWN TO BETWEEN 3500 TO 4000 FEET THIS EVENING AND OVERNIGHT...RESULTING IN SOME SNOW ACCUMULATION AT HIGHER ELEVATIONS. GUSTY NORTHWEST WINDS WILL DEVELOP IN THE MOUNTAINS TONIGHT. ACROSS THE COASTAL WATERS...GALE FORCE NORTHWEST WINDS WILL DEVELOP BEHIND THE FRONT. IN ADDITION...A LARGE NORTHWEST SWELL WILL PRODUCE HIGH SURF CONDITIONS ALONG THE CENTRAL COAST. THE COMBINATION OF THE NORTHWEST SWELL AND INCREASED WIND WAVES WILL PRODUCE DANGEROUS RIP CURRENTS ALONG THE BEACHES. TEMPERATURES TONIGHT ARE EXPECTED TO DROP BELOW FREEZING FOR SEVERAL HOURS ACROSS THE INTERIOR. * WINTER WEATHER ADVISORY....SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * FROST ADVISORY.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY THE LARGE NORTHWEST SWELL WILL CONTINUE TO PRODUCE HIGH SURF CONDITIONS ALONG THE CENTRAL COAST THROUGH SATURDAY MORNING. FOR SATURDAY NIGHT AND SUNDAY MORNING...BELOW-FREEZING TEMPERATURES ARE LIKELY ACROSS THE ANTELOPE VALLEY AS WELL AS THE CUYAMA VALLEY AND INTERIOR SECTIONS OF SAN LUIS OBISPO COUNTY. THERE MAY BE AREAS OF FROST IN THESE LOCATIONS...WITH FREEZE CONDITIONS POSSIBLE IN SOME SPOTS. ON SUNDAY...ANOTHER WEAKER SYSTEM WILL MOVE ACROSS THE AREA...BRINGING THE THREAT OF ADDITIONAL SHOWERS TO THE AREA. HOWEVER THIS SYSTEM IS EXPECTED TO BE WEAKER THAN TODAY'S SYSTEM.FURTHER OUT...THERE IS THE POSSIBILITY OF SOME SIGNIFICANT RAINFALLBY WEDNESDAY OR THURSDAY. * FROST ADVISORY.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WOFFORD
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 2:37 PM PDT | Wind Advisory | LOX | 6 hr |
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.